MAUDE Adverse Event Report: INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE

INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE
Model Number FHTAS106299S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a surgical case, (b)(6) contacted me (b)(6) intraoperatively to review an image of an implanted device and to confirm whether the implant was properly locked.Upon reviewing the image, i noted that the implant was not locked and appeared to be rotated.(b)(6) communicated that the guide pin had broken off during the expansion phase.I advised the team to attempt locking the implant.The surgeon proceeded by placing the lock gauge into the posterior aspect of the implant and malleting the back of the shim to secure it within the shell.Despite these efforts, subsequent images confirmed that the implant remained unlocked.Given the rotation and failure to lock, i recommended removing the implant.The surgical team was able to successfully extract the shim using the shim removal tool.However, the surgeon determined that it would be safer to leave the shell in place and not attempt removal.It was also noted that the surgeon had shaved the vertebral body down to 11 mm in height and was attempting to place a 10 mm implant.
 
Event or Problem Description
During a surgical case, vincent frazier contacted me (heather cain) intraoperatively to review an image of an implanted device and to confirm whether the implant was properly locked.Upon reviewing the image, i noted that the implant was not locked and appeared to be rotated.Vincent communicated that the guide pin had broken off during the expansion phase.I advised the team to attempt locking the implant.The surgeon proceeded by placing the lock gauge into the posterior aspect of the implant and malleting the back of the shim to secure it within the shell.Despite these efforts, subsequent images confirmed that the implant remained unlocked.Given the rotation and failure to lock, i recommended removing the implant.The surgical team was able to successfully extract the shim using the shim removal tool.However, the surgeon determined that it would be safer to leave the shell in place and not attempt removal.It was also noted that the surgeon had shaved the vertebral body down to 11 mm in height and was attempting to place a 10 mm implant.There was a 30 minute delay.It was reported in the complaint as yes there was impact to patient because of the 30 minute delay but in the end there was no reported patient impact and the surgery was completed by leaving the shell in place and removing the shim.Clarification was obtained during the complaint meeting on monday (b)(6) 2025, the guide pin did not break but the core of the shell broke off inside the guide pin and there was no impact to patient.
 
Additional Manufacturer Narrative
The device was not returned and therefore could not be assessed.Based on the information provided, the neck of the core failed prior to implant lock was achieved.Based on the provided image, the shell is misaligned relative to the disc space and shim.This likely caused increased insertion forces and led to the core failure.

Brand Name
FLAREHAWK INTERBODY FUSION DEVICE
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer (Section G)
INTEGRITY IMPLANTS
354 hiatt drive
palm beach gardens FL 33418
Manufacturer Contact
nancy hamilton
354 hiatt drive
suite 100
palm beach gardens 33418
5615293861
MDR Report Key22216481
Report Number3012797630-2025-00024
Device Sequence Number15491039
Product Code MAX
UDI-Device Identifier00810045530536
UDI-Public00810045530536
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHTAS106299S
Device Catalogue NumberFHTAS106299S
Device Lot Number03240009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexUnknown